# SDR CA060609001

- Difficulty date: March 12, 2015
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Cessna 340A
- Aircraft time: 44,859 hours
- Engine: Ge CT75A2
- Propeller: Rotol R3894123F25
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Axle
- Condition: Loose
- Location: Wheel
- Stage of operation: IN
- How discovered: 9
- Nature of condition: M
- Precautionary procedure: K

## Discrepancy

(CAN) NR 4 MAIN WHEEL ASSEMBLY OBSERVED TO BE HOT TO THE TOUCH DURING ROUTINE MAINTENANCE. WHEN THE AIRCRAFT WAS JACKED TO INVESTIGATE THE CAUSE, THE WHEEL APPEARED TO BE LOOSE ON THE AXLE. THE WHEEL WAS REMOVED AND THE INNER WHEEL BEARING WAS FOUND TO HAVE BEEN DESTROYED AND THE WHEEL BEARING RACE WAS STUCK ON THE AXLE. THE BRAKE ASSEMBLY ATTACHMENT BOLTS WERE ALSO NOTED TO HAVE BEEN DAMAGED. THE BEARNG RACE WAS REMOVED, THE BRAKE ASSEMBLY WAS REMOVED, INSPECTED AND WAS DETERMINED TO BE SERVICEABLE FOR FLIGHT WITH NEW ATTACHMENT HARDWARE. THE WHEEL AXLE WAS INSPECTED BOTH VISUALLY AND THROUGH NDT AND NO DAMAGED WAS NOTED. THE WHEEL ASSEMBLY WAS REPLACED WITH A SERVICEABLE UNIT AND THE AIRCRAFT WAS DISPATCHED WITHOUT FURTHER INCIDENT. THE CAUSE WAS UNDETERMINED, AND ALL OF THE TECHNICIANS WERE BRIEFED TO ENSURE THEY USE PROPER TORQUING PROCEDURES WGHEN INSTALLING WHEEL ASSEMBLIES. DIFFICULTY DATE 6/7/2006
